Duke Mathematical Journal

Star products of Green's currents and automorphic forms

J. Jorgenson and J. Kramer

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In previous work, the authors computed archimedian heights of hermitian line bundles on families of polarized, n-dimensional abelian varieties. In this paper, a detailed analysis of the results obtained in the setting of abelian fibrations is given, and it is shown that the proofs can be modified in such a way that they no longer depend on the specific setting of abelian fibrations and hence extend to a quite general situation. Specifically, we let f : XY be any family of smooth, projective, n-dimensional complex varieties over some base, and consider a line bundle on X equipped with a smooth, hermitian metric. To this data is associated a hermitian line bundle M on Y characterized by conditions on the first Chern class. Under mild additional hypotheses, it is shown that, for generically chosen sections of L, the integral of the (n+1)-fold star product of Green's currents associated to the sections, integrated along the fibers of f, is the log-norm of a global section of M. Furthermore, it is proven that in certain general settings the global section of M can be explicitly expressed in terms of point evaluations of the original sections. A particularly interesting example of this general result appears in the setting of polarized Enriques surfaces when M is a moduli space of degree-2 polarizations. In this setting, the global section constructed via Green's currents is equal to a power of the Φ-function first studied by R. Borcherds. Additional examples and problems are presented.

Article information

Source
Duke Math. J., Volume 106, Number 3 (2001), 553-580.

Dates
First available in Project Euclid: 13 August 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1092403942

Digital Object Identifier
doi:10.1215/S0012-7094-01-10635-2

Mathematical Reviews number (MathSciNet)
MR1813236

Zentralblatt MATH identifier
1045.11032

Subjects
Primary: 11F55: Other groups and their modular and automorphic forms (several variables)
Secondary: 11F23: Relations with algebraic geometry and topology 14G40: Arithmetic varieties and schemes; Arakelov theory; heights [See also 11G50, 37P30] 14J28: $K3$ surfaces and Enriques surfaces 32N10: Automorphic forms

Citation

Jorgenson, J.; Kramer, J. Star products of Green's currents and automorphic forms. Duke Math. J. 106 (2001), no. 3, 553--580. doi:10.1215/S0012-7094-01-10635-2. https://projecteuclid.org/euclid.dmj/1092403942


Export citation

References

  • \lccW. Barth, C. Peters, and A. van de Ven, Compact Complex Surfaces, Ergeb. Math. Grenzgeb. (3) 4, Springer, Berlin, 1984.
  • \lccR. Borcherds, The moduli space of Enriques surfaces and the fake Monster Lie superalgebra, Topology 35 (1996), 699–710.
  • \lccP. Deligne, “Le déterminant de la cohomologie” in Current Trends in Arithmetical Algebraic Geometry (Arcata, Calif., 1985), Contemp. Math. 67, Amer. Math. Soc., Providence, 1987, 93–177.
  • \lccP. Deligne and D. Mumford, The irreducibility of the space of curves of given genus, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 75–109.
  • \lccI. Dolgachev, On automorphisms of Enriques surfaces, Invent. Math. 76 (1984), 163–177.
  • \lccR. Elkik, Fibrés d'intersections et intégrales de classes de Chern, Ann. Sci. École Norm. Sup. (4) 22 (1989), 195–226.
  • ––––, Métriques sur les fibrés d'intersection, Duke Math. J. 61 (1990), 303–328.
  • \lccA. Grothendieck and J. Dieudonné, Éléments de géométrie algébrique, III: Étude cohomologique des faisceaux cohérents, II, Inst. Hautes Études Sci. Publ. Math. 17 (1963), 1–91.
  • \lccL. Hörmander, The Analysis of Linear Partial Differential Operators, I: DistributionTheory and Fourier Analysis, 2d ed., Grundlehren Math. Wiss. 256, Springer, Berlin, 1990.
  • \lccJ. Jorgenson, Analytic torsion for line bundles on Riemann surfaces, Duke Math. J. 62 (1991), 527–549.
  • \lccJ. Jorgenson and J. Kramer, Towards the arithmetic degree of line bundles on abelian varieties, Manuscripta Math. 96 (1998), 335–370.
  • \lccR. Kobayashi, “Moduli of Einstein metrics on a $K3$ surface and degenerations of type I” in Kähler Metric and Moduli Spaces, Adv. Stud. Pure Math. 18-II, Academic Press, Boston, 1990, 257–311.
  • \lccR. Kobayashi and A. Todorov, Polarized period map for generalized $K3$ surfaces and the moduli of Einstein metrics, Tôhoku Math. J. (2) 39 (1987), 341–363.
  • \lccS. Krantz, Function Theory of Several Complex Variables, 2d ed., Wadsworth Brooks/Cole Math. Ser., Pacific Grove, Calif., 1992.
  • \lccU. Kühn, Generalized arithmetic intersection numbers, C. R. Acad. Sci. Paris Sér. I Math. 327 (1998), 283–288.
  • \lccD. Mumford, J. Fogarty, and F. Kirwan, Geometric Invariant Theory, 3d ed., Ergeb. Math. Grenzgeb. (2) 34, Springer, Berlin, 1994.
  • \lccI. Piatetski-Shapiro and I. Shafarevich, A Torelli theorem for algebraic surfaces of $K3$-type (in Russian), Izv. Akad. Nauk SSSR Ser. Mat. 35 (1971), 503–572.
  • \lccC. Soulé, D. Abramovich, J.-F. Burnol, and J. Kramer, Lectures on Arakelov Geometry, Cambridge Stud. Adv. Math. 33, Cambridge Univ. Press, Cambridge, 1992.
  • \lccG. Tian, “Smoothness of the universal deformation space of compact Calabi-Yau manifolds and its Petersson-Weil metric” in Mathematical Aspects of String Theory (San Diego, Calif., 1986), ed. S.-T. Yau. Adv. Ser. Math. Phys. 1, World Sci., Singapore, 1987, 629–646.
  • \lccS. Wolpert, On the Weil-Petersson geometry of the moduli space of curves, Amer. J. Math. 107 (1985), 969–997.
  • \lccK.-I. Yoshikawa, Discriminant of theta divisors and Quillen metrics, J. Differential Geom. 52 (1999), 73–115.
  • ––––, Generalized Enriques surfaces and analytic torsion, preprint, 1998. preprint, 1998. preprint, 1998.